1. ~Cel~

    ~Cel~ New Member

    Hello everyone,

    I hope you are having a good day!

    I think I'm about to go crazy with these darned hives that won't go away! I've had them since mid-March. The dermatologist I saw this month only said to take the 24 hr Reactine formula once a day for a month and come back if it hasn't gone away. I've already had them for 3 months! Is this the "normal" way to procede, to wait this long? Shouldn't he be ordering allergy testing to at least try to figure out what caused them in the first place? Should I try to see a new dermatologist? I haven't added anything new to my diet, no new meds, no new detergents, etc.

    The Reactine isn't helping much, by the way. Cold compresses help when the smaller hives get together and make a big one which burns and is pretty uncomfortable (especially when they form on my buttocks or under my feet!).

    I was just wondering if this is the normal course for hives, or if I should make an appt with a new dermaologist. Thanks for the advice!

    Celine
  2. coyote

    coyote New Member

    did your doctor say when you went back to him after a month of trying the medication?
  3. Applyn59

    Applyn59 New Member



    I had a terrible case of hives several years ago.
    I woke up with one eye swollen shut and had
    dinner plate sized hives all over my body!
    It was horrendous.
    I tried Atarax with no luck.
    I tried cortisone shot with no luck.
    The thing that finally cured me was Axid - yep-
    the antacid drug. It does something to the
    histamine in your body.

    In my case, I had become allergic to a drug I had
    been on for five years. So it doesn't have to be a new
    drug.

    The dr. rans lots and lots of blood tests.
    Hope you get this straightened out. I saw my
    allergist and rheumy who is the same person!

    Lynn
  4. ~Cel~

    ~Cel~ New Member

    Hi everyone and thank you for the replies!

    I will try the elimination technique. The only drug I was using at the time was Advil liqui-gels, and I stopped taking those a month ago and the hives are still there. So I'm left with foods, products and cats (I have 2). I hope it's not the cats, one of them is my son's best buddy and it would break his heart to have to get rid of him :-( I regularly switch shampoos cause my hair seems get used to the product quickly and becomes all flat and un-shiny, but always use the same 2-3 brands in a cycle. Same for deodorant and bodywash brands. I tried Benadryl, but all it did was knock me out lol.

    My sister gave me the number to her dermatologist and I'm going to try to get in to see him. Medicare picks up the bill for all testing here in Quebec, thank God. I did tell my rheumy about this but he just sent me to the dermatologist, and this guy hardly glanced at my hives at all. On his report, he wrote down "clearly, she has urticaria with a vascular component". Does anyone know what this means?

    Thank you all for your replies and advice!!

    Celine